Alert archive / Michigan / Gale Watches in 2008
Gale Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Oct 29, 2008, 4:59 AM EDT. It took effect at Oct 30, 2008, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 4:59 AM EDT (08:59 UTC)
- In effect from
- Oct 30, 2008, 2:00 PM EDT
- Expired
- Oct 29, 2008, 3:50 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 290859 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 459 AM EDT WED OCT 29 2008 LHZ347>349-291530- /O.EXT.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 459 AM EDT WED OCT 29 2008 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. GALE FORCE WIND GUSTS TO 40 KNOTS CAN BE EXPECTED INTO THIS AFTERNOON BEFORE WINDS BEGIN TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ342-344>346-291530- /O.EXT.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ /O.NEW.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 459 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. NORTH TO NORTHWEST WINDS FROM 15 TO 25 KNOTS CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WAVES FROM 5 TO 8 FEET CAN ALSO BE EXPECTED THROUGH THE AFTERNOON HOURS. WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO 25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ323-291530- /O.EXT.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 459 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS MORNING BEFORE DIMINISHING THIS AFTERNOON. WAVE HEIGHTS OF 3 TO 6 FEET CAN ALSO BE EXPECTED NORTH OF OLD MISSION LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-LMZ341-291530- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ /O.NEW.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 459 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO 25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LSZ321-291530- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 459 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS EVENING AND CONTINUE INTO THIS AFTERNOON BEFORE DIMINISHING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ346-LSZ322-291530- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 459 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JPB
2 follow-up statements
000 WHUS73 KAPX 291454 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 AM EDT WED OCT 29 2008 LHZ347>349-292100- /O.CON.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1054 AM EDT WED OCT 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. GALE FORCE WIND GUSTS TO 40 KNOTS CAN BE EXPECTED THIS AFTERNOON BEFORE WINDS BEGIN TO DIMINISH LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-LMZ341-292300- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ /O.CON.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1054 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO 25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ342-344>346-292300- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ /O.CON.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1054 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. NORTH TO NORTHWEST WINDS FROM 15 TO 25 KNOTS CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WAVES FROM 5 TO 8 FEET CAN ALSO BE EXPECTED THROUGH THE AFTERNOON HOURS. WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO 25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LSZ321-292100- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1054 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ346-LSZ322-292100- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1054 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-292300- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1054 AM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DIMINISH THIS AFTERNOON. WAVE HEIGHTS OF 3 TO 6 FEET CAN BE EXPECTED NORTH OF OLD MISSION LIGHT...SUBSIDING TO 2 TO 4 FEET TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
000 WHUS73 KAPX 291950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT WED OCT 29 2008 LHZ347>349-300400- /O.CAN.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/ /O.EXA.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 350 PM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THIS ADVISORY REPLACES THE GALE WARNING PREVIOUSLY IN EFFECT. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 3 TO 5 FOOT WAVES INTO THIS EVENING. THESE WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-LMZ341-300400- /O.CAN.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ /O.UPG.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ /O.NEW.KAPX.GL.W.0027.081030T1800Z-081031T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 350 PM EDT WED OCT 29 2008 ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY. SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH 35 KNOT GALES EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. WAVES WILL LIKELY BUILD TO AS HIGH AS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ346-LSZ321-322-292100- /O.CAN.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 PM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ342-344>346-300400- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ /O.UPG.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/ /O.NEW.KAPX.GL.W.0027.081030T1800Z-081031T0900Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH 35 KNOT GALES EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. WAVES WILL LIKELY BUILD TO AS HIGH AS 7 TO 10 FEET. FOR THIS EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 3 TO 5 FOOT WAVES EARLY. THESE WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-300400- /O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 350 PM EDT WED OCT 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 3 TO 5 FOOT WAVES INTO THIS EVENING. THESE WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 29, 4:29 AM EDT, 30 minutes earlier.
Area forecast discussion, Oct 29, 4:29 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
429 AM EDT WED OCT 29 2008
.SYNOPSIS.../ISSUED AT 429 AM/
MIDNIGHT SURFACE ANALYSIS SHOWS BROAD CYCLONIC FLOW ACROSS THE GREAT
LAKES REGION ON THE BACKSIDE OF OCCLUDING STORM OVER THE ST.
LAWRENCE VALLEY. EAST-WEST ORIENTED TROUGH LIES FROM WESTERN
UPPER...THROUGH THE STRAITS REGION INTO SOUTHERN GEORGIAN BAY. HIGH
PRESSURE WAS STRETCHED OUT ACROSS THE PLAINS.
UPSTREAM RIDGING WILL GRADUALLY BUILD INTO THE WESTERN GREAT LAKES
LATER TODAY...AND COMBINED WITH LOW LEVEL WARMING AND DRYING WILL
BRING AN END TO ANY LINGERING LAKE INDUCED PRECIPITATION BY LATER
THIS AFTERNOON. A NICE WARM UP IS THEN IN STORE FOR THE END OF THE
WORK WEEK AS STRONG SOUTHWEST WINDS DEVELOP THURSDAY AHEAD OF A DRY
COLD FRONT FORECAST TO DROP SOUTH ACROSS NORTHERN MI ON FRIDAY.
JPB
&&
.SHORT TERM.../ISSUED AT 429 AM/...TODAY
TO START EARLY THIS MORNING...SEVERAL BANDS OF LAKE CONVECTION
IMPACTING THE FORECAST AREA. MOST CONCENTRATED AREA EXTENDING
INLAND FROM GRAND TRAVERSE BAY...BUT VEERING WINDS TO A MORE
NORTHERLY DIRECTION (WITH SOME COMPONENT PERPENDICULAR TO BAND
ORIENTATION) SERVING TO PUSH BANDS SOUTH WITH TIME. ANOTHER BAND
EXTENDS FROM NORTHWEST CHIPPEWA COUNTY INTO NORTHEAST LOWER FROM SLH
SOUTH-SOUTHEAST. PRECIPITATION HAS BEEN FALLING MAINLY AS RAIN NEAR
LAKE MICHIGAN (WHERE TEMPERATURES FROM THE LEELANAU PENINSULA SOUTH
REMAIN IN THE 40-45 DEGREE RANGE)...WITH MAINLY SNOW ELSEWHERE.
NORTH-NORTHWEST TRAJECTORIES WILL PERSIST MUCH OF THE DAY BEFORE
WINDS BEGIN TO BACK LATER THIS AFTERNOON AHEAD OF APPROACHING LOW
LEVEL RIDGE AXIS. IR IMAGERY INDICATES A GOOD DEAL OF SC POISED TO
GET PULLED INTO THE FORECAST AREA THIS MORNING...AND COMBINED WITH
OVER WATER INSTABILITY WITH ONE MORE SHOT OF LOW LEVEL COLD
ADVECTION DROPPING 850MB TEMPERATURES INTO THE -10C VICINITY...WILL
KEEP CLOUDS AND SOME THREAT FOR AT LEAST SCATTERED LAKE EFFECT
SNOW/RAIN SHOWERS OFF LAKES MICHIGAN/HURON AT LEAST THROUGH MIDDAY.
RAIN MENTION WILL BE CONFINED TO AREAS WEST OF M-37. WILL BE A BIT
MORE PESSIMISTIC WITH CLOUD COVER ACROSS NORTHERN LOWER TODAY...
DELAYING SIGNIFICANT CLEARING UNTIL LATER THIS AFTERNOON. SHOULD BE
FAIRLY BREEZY TODAY AS WELL WITH A DECENT PRESSURE GRADIENT IN
PLACE.
JPB
&&
.LONG TERM.../ISSUED AT 429 AM/...TONIGHT AND BEYOND
TONIGHT...WARM ADVECTION KICKING IN TONIGHT WILL BRING SOME MID/HIGH
CLOUDS TO THE FORECAST AREA. OTHERWISE WITH LOW/MID LEVEL RIDGING
BUILDING INTO THE WESTERN LAKES LOOKING AT A QUIET NIGHT.
THURSDAY...A BREEZY AND MILDER DAY EXPECTED THURSDAY AS SURFACE
RIDGE SLIDES EAST AND SOUTHWESTERLY RETURN FLOW KICKS IN. STRONG
LOW LEVEL WARM ADVECTION SHOULD LIMIT MIXING DEPTH...BUT STILL
PLENTY OF 50S EXPECTED WHICH WILL BE A NICE RETURN TO ABOVE NORMAL
TEMPERATURES.
EARLY EXTENDED PERIODS (FRIDAY THROUGH SUNDAY)...COLD FRONT STILL ON
TRACK TO COME THROUGH ON FRIDAY...LOOKS LIKE IT WILL COME THROUGH
DRY THOUGH SOME QUESTION ON EXTENT OF CLOUD COVER WITH GFS AND ECMWF
PRETTY AGGRESSIVE WITH IMPLYING SOME KIND OF LOW ST DECK ALONG/AHEAD
OF THE FRONT. WILL TREND THE SKY COVER FORECAST FOR FRIDAY IN THIS
DIRECTION. OTHERWISE LONG RANGE GUIDANCE TREND HAS BEEN TOWARD JUST
A GLANCING BLOW WITH THIS NEXT SHOT OF COLD AIR...WITH MODERATING
TEMPERATURES BY SUNDAY. DRY FORECAST FOR THE WEEKEND LOOKS LIKE IT
SHOULD HOLD AT THIS POINT.
JPB
&&
.MARINE.../ISSUED AT 429 AM/
TIGHT CYCLONIC GRADIENT AND MIXED LAYER GEOSTROPHIC WINDS IN THE
30-40KT RANGE WILL ENSURE A CONTINUATION OF ONGOING SMALL CRAFT
ADVISORIES AND GALE WARNINGS. MAY NEED TO CONSIDER A GALE WARNING
FOR THE NORTHWEST LOWER LAKE MICHIGAN NEARSHORE ZONES AS WELL FOR
THIS MORNING. WINDS WILL BEGIN TO DIMINISH TOWARD EVENING AS
SURFACE RIDGING BUILDS INTO THE STATE AND GRADIENT RELAXES...THOUGH
SMALL CRAFT ADVISORIES MAY STILL BE NEEDED ESPECIALLY ON THE LAKE
HURON SIDE WITH NORTHWEST FLOW COASTAL CONVERGENCE. THE LULL IN
GUSTY WINDS ON THE LAKES IS EXPECTED TO BE BRIEF...AS WINDS RAMP UP
AGAIN LATER THURSDAY AS SOUTHWESTERLY RETURN FLOW INCREASES. THIS
WILL LIKELY NECESSITATE A NEW ROUND OF SMALL CRAFT ADVISORIES
THURSDAY/THURSDAY NIGHT...AND POSSIBLY EVEN SOME GALES ON LAKE
MICHIGAN. THIS LATTER POSSIBILITY WILL RESULT IN A GALE WATCH BEING
HOISTED FOR THURSDAY AFTERNOON/NIGHT IN COORDINATION WITH LOT.
JPB
&&
.AVIATION.../ISSUED AT 120 AM/...VALID FOR 06Z TAFS
SHOWER ACTIVITY WILL BECOME LAKE DRIVEN EARLY THIS MORNING...THEN
TAPPER OFF LATER THIS MORNING. MVFR CIGS ARE EXPECTED TO BECOME VFR
WITH CLOUDS DISSIPATING THIS AFTERNOON. NORTHWEST WINDS WILL BE
GENERALLY 10 TO 20 KNOTS THROUGH LATE AFTERNOON THEN DIMINISH EARLY
TONIGHT.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
341-342-344>346.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR
LMZ341-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
346.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR
LHZ345.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ347>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
322.
&&Hazardous weather outlook, Oct 28, 4:17 PM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EDT TUE OCT 28 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291015- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 417 PM EDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT A PERIOD OF HEAVIER SNOW SHOWERS...PRODUCING REDUCED VISIBILITIES AND SLIPPERY ROAD CONDITIONS...WILL BE FOUND OVER PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THIS EVENING. GALE FORCE WINDS ARE FORECAST TO DEVELOP WITHIN THE LAKE HURON NEARSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE EXPECTED TO CONTINUE WITHIN THE LAKE HURON NEARSHORE WATERS WEDNESDAY MORNING. GALES ARE AGAIN POSSIBLE OVER THE LAKE MICHIGAN NEARSHORE WATERS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:50 PM EDT | Gale Warning | APX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.